Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 18, 2001, 10:31 PM MDT for Adams County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2001, 10:31 PM MDT (04:31 UTC)
- Expired
- Jul 18, 2001, 11:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, ND
The radar
The Bismarck radar (KBIS), 144 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 7:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 18, 7:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2623 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 190433 SVRBIS NDC001-190515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1031 PM MDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 1115 PM MDT * AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAYNES...OR ABOUT 46 MILES EAST OF BOWMAN...MOVING EAST AT 40 MPH. THIS STORM PRODUCED WINDS TO 73 MPH AS IT PASSED THROUGH THE CITY OF HETTINGER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR SOUTHWESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR SOUTHEWESTERN NORTH DAKOTA. LAT...LON 4612 10257 4594 10255 4595 10201 4621 10202
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:40 PM MDT, 8 hours 51 minutes earlier.
Area forecast discussion, Jul 18, 1:40 PM MDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT WED JUL 18 2001 AREA RADARS AND SATELLITE INDICATE SCATTERED THUNDERSTORMS IN EASTERN MONTANA MOVING NORTHEAST WITH AN UPPER LEVEL VORT MAX. DEWPOINTS IN WESTERN ND ARE IN THE UPPER 50S AND LOWER 60S WITH DEWPOINTS IN THE LOWER 70S IN CENTRAL ND. AN INVERTED TROUGH IS JUST EAST OF A LINE FROM MINOT TO BISMARCK. THE INDICIES INDICATE INSTABILITY ACROSS THE FORECAST AREA. CONSEQUENTLY EXPECT THUNDERSTORMS ACROSS THE REGION AGAIN THIS EVENING...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS GREATEST ALONG AND EAST OF THE TROUGH. WITH THE UPPER LEVEL RIDGE EAST OF THE STATE AND AN UPPER LEVEL TROUGH TO THUE WEST THROUGH THE WEEKEND...DON'T SEE AN END TO THE CONVECTIVE POTENTIAL UNTIL MONDAY. MOS SEEMS TO BE A LITTLE WARM ON HIGHS AND WILL TREND TOWARD AVN. .BIS...NONE. TSW
In the hours before
Local storm report, Jul 18, 7:37 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 2 NW LEHR ND 1.75 INCH HAIL
07/18/01 LOGAN REPORTED BY PUBLIC.Local storm report, Jul 18, 8:17 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0853 PM 15 NE JUD ND TORNADO
07/18/01 LA MOURE REPORTED BY PUBLIC.
0855 PM 10 NW EDGELEY ND TORNADO
07/18/01 LA MOURE REPORTED BY PUBLIC.
0906 PM 20 SW RHAME ND 1.25 INCH HAIL
07/18/01 BOWMANLocal storm report, Jul 18, 9:03 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1003 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM ASHLEY ND 1 INCH HAIL
07/18/01 MCINTOSH REPORTED BY EMERGENCY
MANAGEMENT.
0943 PM 9 SE ASHLEY ND FUNNEL CLOUD
07/18/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0945 PM 2 S RHAME ND .75 INCH HAIL
07/18/01 BOWMAN REPORTED BY PUBLIC.
0956 PM 6 S JAMESTOWN ND 60 MPH TSTM GUST
07/18/01 STUTSMAN REPORTED BY HAM RADIO
OPERATOR.
{Local storm report, Jul 18, 9:07 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 3 W BOWMAN ND 1.75 INCH HAIL
07/18/01 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 18, 9:19 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ASHLEY ND 1.75 INCH HAIL
07/18/01 MCINTOSH REPORTED BY PUBLIC.
@RUKWBCeKDENWWUS30 KBIS 190319
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM ASHLEY ND 1.75 INCH HAIL
07/18/01 MCINTOSH REPORTED BY PUBLIC.Special weather statement, Jul 18, 10:00 PM MDT, 31 minutes before
NDZ001-002-009-010-017-031-190415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1100 PM CDT WED JUL 18 2001 ...THE SEVERE THUNDERSTORM WATCH HAS ENDED... THERE CONTINUES TO BEu A CHANCE OF THUNDERSTORMS TONIGHT...BUT ANY THAT DEVELOP SHOULD NOT BE SEVERE. TSW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:20 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Jul 18, 7:16 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Jul 18, 7:23 PM MDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 67 min |
| Jul 18, 7:25 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jul 18, 7:52 PM MDT | Tornado Warning | BIS | LaMoure, Stutsman | 38 min |
| Jul 18, 7:56 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 64 min |
| Jul 18, 8:28 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 62 min |
| Jul 18, 8:30 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 18, 9:07 PM MDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 53 min |
| Jul 18, 9:30 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 60 min |
| Jul 18, 9:49 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
| Jul 18, 9:59 PM MDT | Severe Thunderstorm Warning | BIS | Dickey | 31 min |
| Jul 18, 11:16 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 59 min |
| Jul 19, 12:39 AM MDT | Severe Thunderstorm Warning | BIS | Emmons | 51 min |
| Jul 19, 2:35 AM MDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 55 min |
| Jul 19, 2:58 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 62 min |
| Jul 19, 2:03 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 19, 3:05 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jul 19, 3:43 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 62 min |
| Jul 19, 4:15 PM MDT | Tornado Warning | BIS | Burke, Mountrail | 45 min |
| Jul 19, 4:31 PM MDT | Tornado Warning | BIS | Ward | 29 min |
| Jul 19, 5:00 PM MDT | Tornado Warning | BIS | Ward | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.